Food tasting tasteless?

Hi all

I'm wondering if anyone can help me. I started methotrexate on sunday and my food tastes tasteless? I was out having dinner last night with friends and all 3 courses were same. My sister said maybe side effect, as no one else noticed this, I don't see it listed as side effect, Just in off chance anyone know of this.

Thanks in advance

Take care

8 Replies

oldestnewest
  • I have found that MTX gives me a rank taste in my mouth for 3 or 4 days after taking it. It doesn't matter whether I take it wiith food or after food or on it;s own or split it over the day - the morning after my mouth tastes as if I've got something rotten inside and I gravitate towards stronger tastes and sugar free sweets sometimes to try and rid myself of it but nothing works much. We all have different reactions to MTX but I'd say food tasting tasteless is fairly much in keeping with the digestive impact of this drug even if it's not specified. It specifies nausea as a common side effect and taste buds changing comes within that side effect a bit I guess? I found that Sulphasalazine made food tasteless for me but then I've lost my appetite to a large extent since my RA started. Tilda x

  • Thanks Tilda

    Maybe it is then, that was my first time taking it, it was just really strange last night, as everyone else enjoyed their meals and had same as me, and mines was just tasteless. I was telling my sister and she suggested medication so wondered.

    I hope your keeping well.

    This is all so new to me, the joys.

    Thanks so much for taking time to reply. Take care xxx

  • I think it will be the MTX Lyndah - but it may well wear off in time - or just be a one off as your body adjusts. I got weird itchy spots on my face for the first 6 months but don't get them anymore at all now. It's a powerful drug and it's bound to have some side effects but as long as they aren't too terrible you'll be fine I'm sure. Good luck and keep coming on here it's the place to be! Tilda xx

  • Thanks again Tilda

    I need to come on here more, its been hard with kids, I've also been struggling bit emotionally and physically. Been so tired all time and its making me upset and bit irritable. Think my denial is wearing off and reality now sinking in. I think part of the process. You have helped me.

    Night night, sleep well xxx

  • Yes we all struggle with denial Lyndah. My GP described RA as "a horrible disease" and I felt shocked that I've actually got the disease she was speaking of - it still hasn't fully sunken in yet so I know how you feel. But having kids is very tiring too, mine are teens now but still knacker me just in different ways, so please don't be hard on yourself and try and take each day as it comes. Sleep well yourself. Tilda xx

  • Thanks Tilda

    Hope your having a good day. I've been busy, not stopped. You take care and speak again soon. Look after your self xxx

  • Hi Lynday

    I use to get a metal taste for a few days after taking mtx oral. I don't get it now as I inject. It's a side affect from taking mtx.

    Your body may get use to it and the bad taste thing may pass. I think you notice it alot in the beginning.

    Take care Sci x

  • Hi Sci

    Thanks for that, yes its an odd taste, had dinner out and never tasted all 3 courses :-( hopefully will pass more I take it. I'd imagine there will be more side effects to come there almost doubling my dose soon, yikes.

    Hope ur keeping ok. Take care and thanks again

    Lxx

You may also like...